Hail, Hitchcock
- When
- June 23, 6:19 PM MST
- Where
- Hitchcock County, Trenton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -101.017
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 23, 1:48 PM MST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 248 PM MDT MON JUN 23 2003 FORECAST CHALLENGES WILL RELATE TO THE BOUNDARY DRAPED ACROSS THE FORECAST AREA. THE TEMPERATURE AND DEWPOINT RANGES ACROSS THE FORECAST AREA WILL BE LARGE WITH THE BOUNDARY THROUGH MID WEEK. A NEARLY STATIONARY BOUNDARY IS IN PLACE ACROSS THE FORECAST AREA AND IS EXPECTED TO MOVE LITTLE DURING THE NEXT COUPLE OF DAYS. THE AIRMASS IS CAPPED TODAY WITH DRYER AND COOLER AIR WEST OF THE BOUNDARY AND WARMER AIR WITH DEWPOINTS IN THE LOWER 70S EAST OF THE BOUNDARY. STORMS ARE EXPECTED TO THE NORTH OF THE SURFACE LOW...AND SHOULD REMAIN NORTH OF THE FORECAST AREA TONIGHT. THIS BOUNDARY WILL BEGIN TO MOVE OUT OF THE AREA ONCE THE UPPER TROUGH LIFTS EAST OF THE ROCKIES BEGINNING WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS GRAZING ALONG THE NORTHERN PARTS OF THE FORECAST AREA TUESDAY NIGHT WITH SHOWERS LINGERING THROUGH WEDNESDAY AS THE DYNAMICS WITH THE UPPER TROUGH BEGIN TO SWEEP ACROSS THE REGION. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY EVENING AS THE REMAINDER OF THE UPPER TROUGH SWEEPS THROUGH. HAVE PUT IN A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY NIGHT. OTHERWISE...WITH HIGH PRESSURE AT THE SURFACE AND NORTHWEST FLOW CARRYING UPPER DYNAMICS AROUND THE FORECAST AREA...HAVE GONE DRY. .GLD...NONE. LOCKHART
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 553 PM MDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE AIR MASS OVER THE TRI-STATE AREA HAS BECOME VERY UNSTABLE THIS EVENING. THUNDERSTORMS WILL MOVE OVER THE AREA...MAINLY SOUTH OF INTERSTATE 70...AFTER 700 PM MDT (800 PM CDT). THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. MENTZER
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 504 PM MDT MON JUN 23 2003 THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 569 FOR PORTIONS OF EASTERN COLORADO...NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EFFECTIVE UNTIL 1100 PM MDT (MIDNIGHT CDT). IN COLORADO...THE SEVERE THUNDERSTORM WATCH INCLUDES YUMA...KIT CARSON AND CHEYENNE COUNTIES. IN NEBRASKA...THE SEVERE THUNDERSTORM WATCH INCLUDES DUNDY... HITCHCOCK AND RED WILLOW COUNTIES. IN KANSAS...THE SEVERE THUNDERSTORM WATCH INCLUDES CHEYENNE... RAWLINS...DECATUR...SHERMAN...THOMAS...SHERIDAN...WALLACE...LOGAN... GOVE...GREELEY AND WICHITA COUNTIES. SR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0634 PM 7 NE LYDIA KS 1.75 INCH HAIL
06/23/03 WICHITA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM LEOTI KS 60 MPH TSTM GUST
06/23/03 WICHITAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 13 SE LEOTI KS 60 MPH TSTM GUST
06/23/03 WICHITA REPORTED BY STORM
SPOTTER.The Goodland radar (KGLD), 108 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees down across road in Danbury.
Windows knocked out and power out. Still hailing with hail at nickel size at 1914.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359068, 5359069, 5359070, 5359071, 5359072.